Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online
Ask a Dentist   »  

Rough layer on upper inner cheek near teeth, lesion, nail biting. Using Listerine. What could be the reason?

User rating for this question
Very Good
Answered by

Dentist, Prosthodontics
Practicing since : 1995
Answered : 77 Questions
Question
4 days ago I noticed a rough layer inside my cheek where my upper teeth at located. Closer to the front of my mouth. Its not discolored or sore, just annoying. It's about the size of a dime. A little smaller. It's circular slightly raised to where it's barely noticeable. The upper edge has very tiny bumps that I feel when my teeth or rubs against it but I have to look extremely close to notice them. In addition, I noticed a slight incisions there like two tooth marks but I don't recall biting the inside of my cheek recently. The day before I did cook a recipe out of a cookbook which included shrimps and herbs. I use listerine 2x daily and 12 fresh breath solution that I've used for a while (I did revert back to the original formula from an advanced version about two weeks ago). I do bite my nails, I do not smoke, nor use tobacco. I kissed a girl I talk to about a week prior. I have no other symptoms.
Posted Tue, 22 May 2012 in Dental Health
 
 
Answered by Dr. Ramesh B. Hegde 13 hours later
Dear XXXXXXX,

Thank you for the query.

After going through the details given by you it appears to be due to local irritation. The source of irritation could be either nail biting habit, or hot food or from sharp teeth edges or cheek biting. I suggest you to wait for another week, keep the lesion in question under observation. If the lesion subsiding, then it is fine otherwise it is better to get the lesion examined by dentist.

If you have discomfort/pain while taking food or talking then you can apply oral gel containing local anesthetic e.g Orajel which is an over the counter benzocaine.

Hope this answers your query, if yes kindly accept the answer, otherwise you are welcome with more questions.

with regards,
Above answer was peer-reviewed by
 
Follow-up: Rough layer on upper inner cheek near teeth, lesion, nail biting. Using Listerine. What could be the reason? 10 hours later
Thank you, there is no pain or anything. It's just there. Also, I just remembered that I did use teeth whitening overnight about two weeks ago as well. It seems to subside overnight and becomes more visible throughout the day. Is it okay to gargle salt water?
 
 
Answered by Dr. Ramesh B. Hegde 10 hours later
Dear,

Thanks again for following up.

1. There is a possibility of change in the oral mucous membrane because of teeth whitening gel. Such changes will subside soon.

2. 'It becomes more visible throughout the day and less overnight' - It is either because of the light under which you are observing or because of irritation from the neighbouring teeth [such chances are less].

3. It is okay to gargle with salt water.

Hope I have answered all your query.
If you do not have any further queries, please accept this answer and close the discussion.

Wish you speedy recovery

With regards,
Above answer was peer-reviewed by
 
Follow-up: Rough layer on upper inner cheek near teeth, lesion, nail biting. Using Listerine. What could be the reason? 13 hours later
Thanks, it seems to be subsiding
 
 
Answered by Dr. Ramesh B. Hegde 12 hours later
Dear,
Thanks for following up.
It is indeed nice to hear that you are recovering.

with regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor